MAUDE Adverse Event Report: ARTHREX, INC. IBAL PATELLA IMPL DOME,37X 10 MM; PROSTHESIS, KNEE, PATELLO/FEMORAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

ARTHREX, INC. IBAL PATELLA IMPL DOME,37X 10 MM; PROSTHESIS, KNEE, PATELLO/FEMORAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number IBAL PATELLA IMPL DOME,37X 10 MM
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 08/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
On (b)(6) 2018 it was reported by the patient, via the arthrex website, that he underwent a bilateral tka procedure on (b)(6) 2013.Two years after the initial surgery the patient began having instability and pain in both knees (cc138269).On (b)(6) 2018 a revision left tka procedure was performed by the same surgeon due to tibial loosening.((b)(4), which was reported on medwatch 1220246-2018-00556).It has now been reported that the patient had a right tka revision on (b)(6) 2019 by the same surgeon at a different facility using another manufacturer¿s product.The revision was performed due to tibial loosening and pain.The original arthrex right tka devices were explanted and the patient requested they be returned to arthrex for evaluation.Arthrex has not received the implants to date.The following devices were explanted during the (b)(6) 2019 revision: ar-503-ttth, tibial tray (lot 108761238), ar-503-psrj femoral implant (lot 108761219), ar-503-bh10 bearing implant (lot 113601221), ar-504-psd0 patella implant (lot 654468).

Brand Name
IBAL PATELLA IMPL DOME,37X 10 MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMORAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8970733
Report Number1220246-2019-01302
Device Sequence Number2559439
Product Code KRR
UDI-Device Identifier00888867035577
UDI-Public00888867035577
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K160461
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2015
Device Model NumberIBAL PATELLA IMPL DOME,37X 10 MM
Device Catalogue NumberAR-504-PSD0
Device Lot Number654468
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2019
Initial Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR